Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 81, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 12, 2003, 8:03 PM CDT for Blaine County, Nebraska. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2003, 8:03 PM CDT (01:03 UTC)
- Expired
- Jun 12, 2003, 9:00 PM CDT
- In force
- 57 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Blaine County, NE
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1586 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
606 WUUS53 KLBF 130103 SVRLBF NEC009-130200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 803 PM CDT THU JUN 12 2003 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLAINE COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 900 PM CDT * AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM 5 MILES SOUTH OF DUNNING...OR ABOUT 19 MILES SOUTHWEST OF BREWSTER...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER DUNNING AROUND 815 PM CDT 6 MILES WEST OF BREWSTER AROUND 900 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4176 10024 4174 9993 4207 9969 4207 10024 $$ DP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:00 PM CDT, 6 hours 3 minutes earlier.
Area forecast discussion, Jun 12, 2:00 PM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 200 PM CDT THU JUN 12 2003 MAIN FOCUS TONIGHT WILL BE FRONTAL POSITION AND SEVERE THREAT AS ATMOSPHERE DESTABILIZES LATE THIS AFTERNOON. QUASI STATIONARY FRONT ACROSS SANDHILLS PER SATELLITE/SFC OBS SHOULD ACTIVATE AN E-W ELONGATED TSRA CLUSTER LATE THIS AFTN AND TONIGHT. EASTERLY UPSLOPE IS DEEPENING PER KLNX VWP. TCU ARE BEGINNING TO BUILD AT 1830Z. CAPE AND SHEAR SUGGEST SLOWLY ROTATING THUNDERSTORMS THIS EVENING WITH A FEW STORMS REACHING SVR LIMITS. WIND AND HAIL THE MAIN THREAT. SHORT WAVE ADVANCING THRU COLORADO THIS AFTN AND ONTO THE PLAINS TONIGHT WILL PROVIDE ADDITIONAL FOCUS FRIDAY MORNING WITH ACTIVITY CONTINUING AND PERHAPS REENERGIZING DURING THE AFTN THRU EVENING. THRU SATURDAY...WINDS ALOFT CONTINUE TO WEAKEN PROVIDING LESS SHEAR. TEMPS ALOFT ALSO WARM. SHORT WAVE SHOULD EXIT THE AREA IN THE LATE SATURDAY AFTN WITH ACTIVITY QUICKLY ENDING BY SAT NIGHT. WILL TAKE A LOOK AT 18Z ETA BEFORE FINALIZING FCST. SUN-THUR...ATM APPEARS TO QUASI-BAROTROPIC. WEAK WINDS AND MOIST. LACKING SIGNIFICANT FORCING...FCST IS DRY AND SEASONABLE. .LBF...NONE. CDC
Hazardous weather outlook, Jun 12, 3:45 PM CDT, 4 hours 18 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-131100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS TONIGHT ACROSS PORTIONS OF WESTERN NEBRASKA. THE BEST CHANCE FOR SEVERE STORMS WILL BE WEST OF A LINE FROM CURTIS...IN NORTHERN FRONTIER COUNTY...TO RUSHVILLE IN NORTHERN SHERIDAN COUNTY. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING IN THE WESTERN MOST PORTION OF THE OUTLOOK AREA...GENERALLY AFTER 5 PM MDT. THE ATMOSPHERE IS THIS AREA WILL BE QUITE UNSTABLE...AND AS AN UPPER LEVEL DISTURBANCE APPROACHES...THUNDERSTORMS ARE EXPECTED TO DEVELOP. WITH PLENTY OF MOISTURE AND UNSTABLE AIR IN PLACE...THE STORMS THAT DO DEVELOP INITIALLY WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...PRIMARILY...AND POSSIBLY DAMAGING WINDS. A STALLED FRONTAL BOUNDARY WILL ALSO REMAIN ACROSS THE OUTLOOK AREA AS WELL...AND MAY ALSO PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT LATER THIS EVENING. THESE STORMS ARE EXPECTED TO DEVELOP INTO A LARGER COMPLEX ACROSS THE WESTERN PORTION OF THE OUTLOOK AREA AFTER SUNSET...WITH THE MAIN SEVERE WEATHER THREAT TURNING TO HEAVY RAIN...SINCE THE MOVEMENT OF THE STORMS IS EXPECTED TO BE SLOW. THE THUNDERSTORM COMPLEX...IF IT DEVELOPS AS EXPECTED...SHOULD WEAKEN AS IT MOVES SLOWLY EAST INTO SOUTHWEST NEBRASKA THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ACTIVE UPPER LEVEL PATTERN WILL CONTINUE FOR FRIDAY...BRINGING THE CHANCE FOR THUNDERSTORMS ONCE AGAIN TO THE OUTLOOK AREA. HOWEVER...CLOUD COVER MAY LIMIT INSTABILITY DURING THE DAY...THEREFORE SEVERE WEATHER WILL NOT BE AS LIKELY. ANOTHER CHANCE FOR THUNDERSTORMS WILL EXIST ON SATURDAY. A DRIER WEATHER PATTERN IS THEN EXPECTED FOR THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATER TONIGHT IN THE WESTERN PORTION OF THE OUTLOOK AREA TO PROVIDE INFORMATION CONCERNING HAIL AND RAINFALL AMOUNTS. JWS
In the hours before
Local storm report, Jun 12, 7:48 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0748 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM 6 SSW ANSELMO NE 1.00 IN HAIL
06/12/03 CUSTER
JCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:28 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 62 min |
| Jun 12, 9:00 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 45 min |
| Jun 12, 11:07 PM CDT | Severe Thunderstorm Warning | LBF | Grant | 53 min |
| Jun 12, 11:36 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 54 min |
| Jun 13, 12:01 AM CDT | Severe Thunderstorm Warning | LBF | Grant | 59 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.